Jump to content
CrazyBoards.org

Recommended Posts

I went on 25mgs of Amitriptyline a few nights ago. I started on it for nerve pain in my left leg. I'm also on Abilify (30mgs), Cymbalta (60mgs), Topamax (300mgs), Ibuprofin (800mgs PRN), Ativan (1mg PRN), and Tylenol 3 (1 tablet every 4 hours PRN).

They warned me that the Cymbalta and the Amitriptyline might interract but they said they were going to try me on both of them together anyway as the Cymbalta is managing my depression remarkably well and they are hoping to get the pain under control with the Amitriptyline.

Since I've been on the Amitriptyline all I've wanted to do is lie in bed and sleep. It is right now 3:30 in the afternoon and I'm still in my pajamas. I have absolutely no motivation to do anything but stay in my pajamas. Today I slept until 10:30 got up and putted around the house until noon then layed down and took a nap until 2:30 then got up only because the VA hospital called and woke me up. Now it is 3:30 and I'm considering another nap. This is fine this week as it is spring break but next week I'm back in school and I can't be doing this.

So someone please tell me is this side effect going to disappear or am I on the wrong drug?

Link to comment
Share on other sites

I was on amytripytlene (elavil) 17 years ago for migraines following a head injury. this was long before I was dx MI. I think that I was taking around 75 - 100mg, but that sounds rather high now. I initially found it a bit sedating, and yes it killed any ambition. The side effects started easing off, and my migraines decreased in pain in two or three weeks as I recall, eventually controlling them. I was able to return to work while still taking the elavil. One odd side effect I had was that I did not have a good sense of my bladder fullness until it was full and had to go, right now. A tad embarrasing on a date. "Never pass up a bathroom". ;)

hope you get some relief. Don't give up on it. Elavil has a great track record for chronic pain.

a.m.

Link to comment
Share on other sites

I take amitriptyline for sleep. At first 25 mgs left me groggy the next day. Cutting them in half worked great. After about a month the 25 mgs did not make me groggy the next day. Check with your doc about the minimum dose for chronic pain. Maybe it will be ok to start at a lower dose. Good luck and I hope it helps.

Greeny

Link to comment
Share on other sites

I was taking amitriptyline for terminal insomnia as part of my whole BP mess. 25-50mg was the usual dose, and at first I found it incredibly sedating. That wore off, and I was fine with it, but I did feel very flat. Maybe that was a reaction to 'stability', who knows? Eventually, I wandered off into mania-land and switched to Zyprexa, but when I quit that the insomnia/racing mind came back with a vengeance until 75mg of my amitriptyline stash was barely enough to shut me down. The pdoc said that 75mg was way too high for me.

Link to comment
Share on other sites

  • 2 weeks later...

So now its been two weeks that I've been on Amitriptyline and the exhaustion is getting worse and worse. Its to the point that they have decided to run a Mono test on me because they cant' decide if the Amitriptyline is making me this tired or if it is something else making me exhausted. I couldn't even get out of bed yesterday to go to classes. I ended up laying in bed till 12:30 in the afternoon. Then I got up and went to the Student Government Office where I layed on the couch and went back to sleep. So yeah... thats my update.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...